• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Shaky by name...

shaky

shaky

Well-known member
Joined
Sep 2, 2009
Messages
7,596
Location
Warwickshire
Hi folks,
I had a period in mental hospital last year when I was having a psychotic episode. I came out after 6 weeks and recovered enough to return to work while taking olanzapine (anti-psychotic) and citalopram (anti-depressant).

Eventually I was brought off the olanzapine and then in July my Citalopram was reduced to 10mg. After that I got a new joy back in my life and even started to laugh again, but since mid-August I have been feeling bad. I have been having delusional thoughts again, been cutting myself, been s-s-stammering again, and sometimes just feel depressed.

I'm really struggling to take my citalopram because I feel it takes all the joy out of life, yet there doesn't seem to be any joy. I also feel it's a plot to keep me boring as the real me is too weird and exciting for 'them'. This is probably a bit paranoid. Citalopram also gives me appaling hangovers from tiny amounts of alcohol. I can't bear to take it anymore. Why should I live in the flatland that it creates?

Anyway, yesterday I was in floods of tears on the way to work (I have to drive about an hour to get there), and I resolved to ring the doctor and get an appointment, but I'd forgotten my mobile for the first time in years, so I just continued to work and washed my face hoping the fact that I'd been crying wouldn't show.
Luckily, at the moment, work is pleasant. But when I leave and come back to a lonely house I start to feel despair again. I'm worried I might do something stupid. Yesterday I hurt so much I wanted to cut out my heart. I've taking to carrying a knife everywhere so I can get some pain/blood if I feel I need it. Can't stand living on my own anymore.:(

Mind you, I'm terribly lucky as I have a good job and a roof over my head and lots of friends (although not any I can really tell the whole truth to).

I just wonder if anyone else has this 'deadness' with citalopram that I can't stand anymore?

Thanks for listening
Shaky
 
S

*Sapphire*

Guest
Hi Shaky

And :welcome: to the forum.
I hope you find this forum as friendly and supportive as I have.

There is a self harm forum here, you might find looking at the posts there that people have been or are going, through similiar experiences as yours, and may offer some help or understanding.

And I know that others have spoken about their experiences on different medication if you want to look through the forum.
I do know from personal experience that different people react to different meds in different ways, it may be that your current one doesn't suit you and there may be other alternatives that can be offered to you.

Take care
Sapphire
 
Top